Side Effects of Tylenol in Dogs and What You Can Do If Your Dog Has Ingested Too Much Tylenol

side effects of tylenol in dogs

Tylenol is a common medication used to relieve pain or fever. This drug is most often dispensed in the form of a pill, although it can also be administered via injection. It can have adverse effects on dogs if they ingest it without being instructed to do so by a veterinarian.

In most cases, ingestion of Tylenol will cause a canine’s stomach to empty and the animal will vomit. In some instances, Tylenol can cause liver damage in dogs and this could even lead to death. Dogs who have Tylenol ingested should seek veterinary attention immediately.

It’s possible that you have already dosed your dog with this commonly prescribed medication without realizing how dangerous it can be to their health. The article will discuss Tylenol and its side effects and hopefully, you can take responsible action by the end of it.

Side Effects of Tylenol in Dogs

To be on the safe side, it’s best to talk with a vet before giving any drug like Tylenol to your pet. Any symptoms caused by poisoning can’t really be helped unless we catch them in time, so the best we can do is try and minimize them in the future.

Allergic reactions may cause symptoms such as vomiting or diarrhea; excessive thirst or urinating; change in behavior; and skin irritation and/or itching. Illnesses caused by the side effects of Tylenol in dogs may include: increased or decreased heart rate; lack of appetite or vomiting; and seizures.

If your dog ingests too much Tylenol, they may also develop gasping respiration and seizures or heart attack. This can eventually lead to death from organ damage.

You might also be interested in Can Dogs Have Zofran? 

How Should You Treat a Dog That Has Ingested Too Much Tylenol?

The best thing to do is call a veterinarian right away. They’ll advise you on how to treat your dog and give you further instructions on what to watch out for. If the pills were anti-inflammatory, then you’ll want to give your pet an anti-inflammatory as well as some activated charcoal to prevent the medication from being absorbed by their body. Whatever the course of action is, it must be guided by a professional veterinarian.

Aside from calling a vet, you should also monitor your pet closely while they receive treatment to keep an eye out for symptoms of overdose. If you see your dog’s behavior change, look for symptoms of severe poisoning such as difficulty breathing, muscle tremors, passing out, or low blood pressure. Also, check their mouth frequently to see if there are pills in it or if their gums are changing color.

If you want to give your dog some NSAIDs for pain relief, then here are some safe ones that you should know of.

Conclusion

Dogs that have ingested any amount of Tylenol may develop vomiting, yellowing of the skin, diarrhea, abdominal pain, tiredness, lethargy, and fever. If your pet is experiencing any of these symptoms after taking Tylenol, you should contact your veterinarian immediately.

Thank you for reading the article.

Find out more about Tylenol and other Over-The-Counter medications and their effects on dogs in our other articles on dog medication.

Have you ever given tylenol to your dog? How did they react? Did they have any side effects that we have mentioned above? We would love to hear from you. Please share with our community by leaving a comment below!

Leave a Reply

Your email address will not be published.

This site is protected by reCAPTCHA and the Google Privacy Policy and Terms of Service apply.

This site uses Akismet to reduce spam. Learn how your comment data is processed.